I have been taking prednisone for 5 years. I sometimes have a high temperature for no apparent reason. My neurologist is not concerned.
However, if I actually catch a cold then that virus makes my CIDP symptoms much worse. Then I must temporarily increase my prednisone dosage. I am very careful not to go places where I am likely to be exposed to illness. While taking prednisone exposure to measles or chicken pox or even the polio vaccine is dangerous!
The prednisone does let me live a normal life as long as I get lots and lots of rest. I keep a careful watch for steroid side effects such as osteoporosis, diabetes, glaucoma, and cataracts.
No one can tell if your father will completely recover from CIDP. Make sure he gets lots of rest and a good diet. It takes 3 years for the body to replace all the damaged myelin once the CIDP attacks have stopped. Unfortunately, if the CIDP is not controlled then the myelin continues to be destroyed.
I hope your father will be one of the lucky ones who gets well.